| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a balloon pinhole was noted.The 80% stenosed target lesion was located in a fistula, central line for hemodialysis treatment.A 10.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, when the physician started to inflate the balloon with the indeflator, the balloon could not inflate well due to a pinhole and the pressure of the balloon got only up to 2 atmospheres.The physician removed the balloon and completed the procedure with another of same device.There were no patient complications reported and the patient's status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm distal from the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
Event or Problem Description
It was reported that a balloon pinhole was noted.The 80% stenosed target lesion was located in a fistula, central line for hemodilaysis treatment.A 10.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, when the physician started to inflate the balloon with the indeflator, the balloon could not inflate well due to a pinhole and the pressure of the balloon got only up to 2 atmospheres.The physician removed the balloon and completed the procedure with another of same device.There were no patient complications reported and the patient status was stable.